Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 464, NWS Tulsa, OK

August 3, 2011Osage County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 3, 2011, 5:05 PM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 5:05 PM CDT (22:05 UTC)
Expired
Aug 3, 2011, 5:19 PM CDT
In force
14 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2683 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WUUS54 KTSA 032205
SVRTSA
OKC113-143-032230-
/O.NEW.KTSA.SV.W.0464.110803T2205Z-110803T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 530 PM CDT

* AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULSA...
  MOVING NORTH AT 10 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 65 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
  SKIATOOK AND SPERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3643 9600 3642 9600 3642 9592 3641 9583
      3613 9594 3617 9612 3644 9605
TIME...MOT...LOC 2205Z 197DEG 7KT 3624 9600

$$
1 follow-up statement
467 
WWUS54 KTSA 032219
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT WED AUG 3 2011

OKC113-143-032229-
/O.CAN.KTSA.SV.W.0464.000000T0000Z-110803T2230Z/
OSAGE OK-TULSA OK-
519 PM CDT WED AUG 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TULSA AND
SOUTHEASTERN OSAGE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS WILL STILL BE POSSIBLE WITH THIS STORM THROUGH 530 PM. 

TO REPORT PREVIOUS WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT 
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN TULSA.

LAT...LON 3643 9600 3642 9600 3642 9592 3641 9583
      3613 9594 3617 9612 3644 9605
TIME...MOT...LOC 2219Z 197DEG 7KT 3627 9599

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:00 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 3, 3:00 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT WED AUG 3 2011

.DISCUSSION...
HISTORIC HEAT WAVE CONTINUES THIS AFTERNOON ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS WITH A FEW LOCATIONS LIKELY
REACHING ALL TIME HIGH TEMPERATURES. FRONTAL BOUNDARY IS CURRENTLY
LOCATED ALONG THE INTERSTATE 44 CORRIDOR. SOUTH OF BOUNDARY...
TEMPERATURES HAVE SOARED INTO THE 110-115 DEGREE RANGE WITH LIGHT
WESTERLY FLOW/EXTREMELY DRY SOIL CONDITIONS.  ISOLATED THUNDERSTORMS
WILL REMAIN POSSIBLE IN THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA
THROUGH EARLY EVENING. ISOLATED THUNDERSTORMS COULD ALSO DEVELOP
ACROSS FAR NORTHEAST OKLAHOMA THIS EVENING ALONG/NORTH OF BOUNDARY
IN POCKET OF SLIGHTLY DEEPER MOISTURE.

REMNANTS OF BOUNDARY WILL LIKELY REMAIN ACROSS NORTHEAST OKLAHOMA
ON THURSDAY AND AGAIN COULD SEE ISOLATED TO WIDELY SCATTERED
AFTERNOON/EVENING THUNDERSTORMS...WHICH COULD PROVIDE SOME BRIEF
LOCALIZED RELIEF FROM THE HEAT. OPERATIONAL MODELS DIFFER ON
PRECIPITATION COVERAGE AND AT THIS POINT...NOT TOO OPTIMISTIC ON
OVERALL RAINFALL CHANCES.

UPPER HIGH STILL FORECAST TO RETROGRADE INTO THE WESTERN CONUS THIS
WEEKEND INTO THE EARLY PART OF NEXT WEEK.  STORMS WILL LIKELY
DEVELOP ON THE PERIPHERY OF UPPER HIGH AS NORTHWEST FLOW ALOFT
DEVELOPS.  THIS SHOULD ALLOW FOR AT LEAST LOW THUNDERSTORMS CHANCES
ACROSS NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS EACH DAY. GENERALLY
EXPECT THUNDERSTORM CHANCES TO REMAIN LOW AND THUS TRENDED
TEMPERATURES TOWARD THE WARMER/DRIER ECMWF SOLUTION...WHICH HAS
BEEN MUCH BETTER OF LATE. ALSO EXTENDED EXCESSIVE HEAT WARNING
THROUGH SATURDAY AND THIS WILL LIKELY NEED TO BE EXTENDED FURTHER
IF FORECAST CONTINUES AS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 107  80 105 /  20  20  20  20
FSM   79 109  79 105 /  20  20  20  20
MLC   80 110  82 107 /  20  10  10  10
BVO   76 105  76 105 /  30  20  20  20
FYV   75 102  75 100 /  20  20  20  20
BYV   78 100  75  98 /  20  20  20  20
MKO   78 108  80 104 /  20  20  20  20
MIO   76 103  75 101 /  30  20  20  20
F10   76 109  80 106 /  20  10  10  10
HHW   81 108  79 107 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...20
LONG TERM....12
Hazardous weather outlook, Aug 3, 12:59 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT WED AUG 3 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED AUG 3 2011

...RECORD-BREAKING HEATWAVE CONTINUES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

DANGEROUS HEAT.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
EXTREME RECORD BREAKING TEMPERATURES ARE EXPECTED OVER THE MAJORITY
OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON...WITH
ACTUAL HIGH TEMPERATURES FROM 110 TO 117 DEGREES. WHILE A WEAK
FRONTAL BOUNDARY NORTH OF INTERSTATE 44 WILL KNOCK SEVERAL DEGREES
OFF THE HIGHS ACROSS FAR NORTHEAST OKLAHOMA...A MORE HUMID AIRMASS
WILL ALLOW HEAT INDEX VALUES TO APPROACH 120 DEGREES NEAR THE
KANSAS/OKLAHOMA BORDER.

ISOLATED TO WIDELY SCATTERED STORMS ARE POSSIBLE NEAR THE
BOUNDARY DURING THE HEAT OF THE DAY THIS AFTERNOON...AND OVER THE
HIGHER TERRAIN. THESE STORMS POSE A LIMITED SEVERE WEATHER RISK IN
THE FORM OF ISOLATED DAMAGING MICROBURSTS.

ONGOING SEVERE TO EXTREME DROUGHT CONDITIONS WILL COMBINE WITH
RECORD BREAKING HEAT AND VERY LOW RELATIVE HUMIDITIES SOUTH OF THE
FRONT TO YIELD AN ELEVATED FIRE DANGER LATER TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
	   DANGEROUS HEAT POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
	             POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE UPPER RIDGE WILL SHIFT FAR ENOUGH SOUTH BY LATE IN THE WEEK TO
ALLOW FOR SOME CONTINUED THUNDERSTORM CHANCES MAINLY ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. BY EARLY NEXT
WEEK...THE RIDGE WILL BE BREAKING DOWN AND A FRONT WILL TRY TO
PUSH INTO THE REGION...BRINGING CONTINUED CHANCES FOR STORMS.

AFTERNOON HEAT INDICES WILL CONTINUE TO BE IN THE 105 TO 115 RANGE
THROUGH THE END OF THE WEEK...BUT WILL BE TRENDING DOWN INTO THE
105 TO 110 RANGE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK.

ONGOING SEVERE TO EXTREME DROUGHT CONDITIONS AND VERY HOT
TEMPERATURES WILL CONTINUE TO YIELD ELEVATED FIRE DANGER ACROSS
MUCH OF THE AREA UNTIL SUBSTANTIAL RAINFALL OCCURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 3, 3:30 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT WED AUG 3 2011

OKZ076-032100-
LE FLORE OK-
330 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN LE FLORE

AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAR
SOUTHEASTERN LE FLORE COUNTY...MOVING WEST AT 5 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3451 9464 3461 9463 3470 9446 3470 9445
      3455 9445 3451 9446
TIME...MOT...LOC 2030Z 078DEG 5KT 3458 9448
Special weather statement, Aug 3, 4:14 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT WED AUG 3 2011

OKZ054-055-060-032145-
OSAGE OK-TULSA OK-WASHINGTON OK-
414 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     FAR EASTERN OSAGE...FAR NORTHERN TULSA AND FAR SOUTHERN
WASHINGTON

AT 413 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
SKIATOOK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...SKIATOOK...
COLLINSVILLE...VERA AND RAMONA.

A WIND GUST TO 46 MPH WAS MEASURED AT THE SKIATOOK MESONET SITE JUST
AFTER 4 PM.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3639 9581 3637 9582 3632 9611 3654 9611
      3656 9582
TIME...MOT...LOC 2113Z 251DEG 7KT 3643 9598

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:14 PM CDTSpecial Weather StatementTSAWashington31 min
Aug 3, 5:27 PM CDTSpecial Weather StatementTSAPawnee33 min
Aug 3, 6:09 PM CDTSevere Thunderstorm WarningTSAOsage36 min
Aug 3, 6:14 PM CDTSpecial Weather StatementTSAHaskell31 min
Aug 3, 6:21 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg39 min
Aug 3, 6:37 PM CDTSevere Thunderstorm WarningTSAOsage, Washington38 min
Aug 3, 6:40 PM CDTSpecial Weather StatementTSALeFlore35 min
Aug 3, 6:46 PM CDTSpecial Weather StatementTSAMcIntosh29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.